Thyroid Disorders Community
I want my metabolism back...what do I do?
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

I want my metabolism back...what do I do?

I want to get my metabolism back to normal. I want my life back. Having been on Armour Thyroid and experiencing the allergic reactions and back firing of the drug, I am feeling ruined. My mind doesn't feel like its my own anymore. I am slowed down in every way. Depressed and anxious aren't the only horrible things that have affected me. I was a runner but now my heart rate doesn't speed up right when I try to run, it weakens. My body feels weak and fatigue. My brain isn't registering that I am running when I am running. I was told by my doctor not to run for a week while coming off of the medication and so I listened but it has been over a week...my heart rate is the same...always in resting mode.

My anger and frustration lies in that prior to the medication I was getting therapy for past issues, I was healing and my therapist was ready and still is to tapering me off of sessions. She is aware of the thyroid medication problems I have been having and how it has affected me. Also, as part of my overcoming and dealing with the past I began running back in Nov.2011 and increased my metabolism, lost 20 lbs and was feeling quite good about my accomplishments and overall myself.

Now, after my negative reaction to Armour Thyroid and discontinuing use,  I feel terrible. I have gained back all the weight in a matter of weeks. I feel like I don't have control of myself and my irritability and depression have sky rocketed. I don't feel like I have myself anymore. To top it all off...my skin is very dry now, massive breakouts, I have been having rosacea flare-ups and never had any of this prior to the medication.

I want my life back. If there is anyone that can help me...please help?
Tags: armour thyroid, side effects of armour thyroid, Weight Lossgain, metabolism, Hypothyroid, Diet, Heart Health, heart rate, Depression
Related Discussions
13 Comments Post a Comment
Blank
Avatar_f_tn
After discontinuing your Armour, were you given anything to replace it?  How long ago was that?

Do you have recent labs to post?  If so, please do along with reference ranges that vary lab to lab and have to come from your own lab report.
Blank
649848_tn?1357751184
I don't understand what you mean by "back firing of the drug".  

It sounds as though you might be very hypo, and I'd have to wonder if it was the med that caused you to feel so badly or the fact that you were either under medicated or on the wrong med.  Not everyone does well on Armour.    

If you have current thyroid labs, please post them, along with the reference ranges.  Ranges vary lab to lab, so must come from your own report. Once we see what your labs are like, we will be better able to help assess your testing/treatment.

Do you know if you have Hashimoto's Thyroiditis?
Blank
Avatar_m_tn
  



    There is lots of info on this member's prior thread.
Blank
2078986_tn?1332007840
In my last post, I spoke of the lab results the doctor gave me.

TPO= 372
T3=93
T4= 6.0

That is all I know. The doctor didn't tell me anything more.

Basically, my T3 and T4 are normal or were normal 3 months ago when the tests were taken. I had never been diagnosed with actual hypothyroidism but the doc said it could turn into hypo since my antibodies were high. She wrote up the prescription for Armour Thyroid, 30mg, once daily. I had no symptoms prior and after the 2nd or 3rd day of taking it I became violently ill. I called the doctor and though I brought up that I started the meds she insisted it must be a virus. I developed the full list of side effects and allergic reactions slowly thinking that it they may just be minor side effects that would go away. Then the last week of Februrary I became so sick that I couldn't get out of bed, throat was swollen, fever, chills, depression, etc.
I called the doctor again. She didn't even want to schedule an appointment, just told me it was another virus. I took a bunch of over the counter sinus meds that she recommended. My brain was in a fog, still kinda feels that way. I just wish I never saw that doctor. She told me to discontinue the Armour thyroid. That's all. No tapering off or substitute. I just stopped. I was told I should stop running for about a week but when I tried running recently my heart feels still as though it is resting and I feel I am having a difficult time breathing. My metabolism, everything has slowed down. I can't think straight.

I am going to see an endocrinologist in a couple weeks.
Blank
2078986_tn?1332007840
The information given to me by the doctor was as follows.

TPO= 372  Range 0-34 IU/mL
T4= 6.0  Range 4.5-12.0ug/dL
T3= 93  Range 71-180 ng/dL

This was all I was given.
Blank
Avatar_f_tn
Do you have other hypo symptoms now after discontinuing the Armour?  Weight gain?  Cold intolerance?  Fatigue and/or drowsiness?  Continuing brain fog?  How's you resting HR and BP?  Etc.

Unfortunately, those tests are total T3 and total T4.  So, they're of limited use.  However, for what it's worth, both T3 and T4 are way too low in the ranges.  You are/were clearly hypo.  Those are before taking any meds, correct?

We really need to see some current labs, and they should be FREE T3 and FREE T4.  Be sure your endo orders those.  Some doctors don't like to order FT3, so you have to be a bit forceful sometimes.  
Blank
2078986_tn?1332007840
Yes, those scores are before meds. I will get new labs soon with the T3 and T4. My HR rolling out of bed this morning was 123 Bpm. and then 5 - 10 min later (resting) it was down to 70.
I have had erratic heart beats, dizziness, light headedness, weakness, joint pain, swollen throat, nausea. Mind you before meds I was active, running 12-16 miles a week. Near to no fatigue AND I work a pretty labor intense job.
Blank
Avatar_f_tn
I meant to menton before that your rosacea flare-ups are probably due to stress from all you're going through with your thyroid issues.

How long ago did you discontinue the Armour?
Blank
2078986_tn?1332007840
I discontinued Armour on March 10th. I know it hasn't been that long. I saw my doctor today because my erratic heart rate was freaking me out. I had an EKG confirming it was rather high and also the doctor wanted to run some tests on my thyroid levels even though the medicine isn't completely out of my system yet.  Thankfully, because of yourself and gimel whom have helped me to learn a little more about the thyroid I requested the free T3 and T4 counts. She also wanted to do a cbc to check white blood cells along with a TSH.  

I want to apologize for seeming irate about it all. It's new to me and the experience hasn't been pleasant in the least. I really appreciate all the help here. Thank you.
Blank
Avatar_f_tn
It does take a while for it to get completely out of your system, but I'm glad they ran thyroid tests today...too much information is better than not enough.  

You didn't seem irate...the really irate people are HYPER!  LOL

So, la luna, why did you choose your screen anme?  Goolarra means moonlight in the language of the indigenous people of Australia.  I had a dog named Luna...once on a theme...
Blank
2078986_tn?1332007840
I chose the name Luna,  because I love the moon. I enjoy learning about religions that celebrate her. The myths, stories and lore that involve werewolves, curses, ghosts and so forth. Also, I enjoy the moon for being what she is and that she belongs to our Earth. I was curious about your name. Is it pronounced how it looks?
Blank
Avatar_f_tn
We got the name when we were watching the Tonight show, and an albino koala was on.  Her name was Goolarra.  We pronounced it goo-LAR-ra because that's how they pronounced it on TV.  However,Aussie friends have since told us that it really should be pronounced GOOL-a-ra.  Do you remembet the Aussie tennis player Yvonne Goolagong?  Just replace the "gong" with "ra", and you've got it.

We later adopted a dog when we were in a Spanish-speaking country, and her name became Luna.
Blank
2078986_tn?1332007840
She must have been an awesome dog. I like the idea of a luna dog. Animals are wonderful. I adopted a homeless kitty named Mocha. Of course, a friend of mine named her but it suits her coloring of coppers, cocoa, ambers and licorice. She is a tortoiseshell-calico cat. She has kept me sane these days. I think if I could have named her though, it would have had been a name to do with the ocean since her purr is very loud but in a soothing sort of way.


Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Thyroid Answerers
168348_tn?1379360675
Blank
ChitChatNine
Avatar_m_tn
Blank
gimel
MI
649848_tn?1357751184
Blank
Barb135
FL
Avatar_f_tn
Blank
goolarra
Sisters, OR
657231_tn?1390151580
Blank
rumpled
Northern, NJ
1204245_tn?1356904325
Blank
898_1
Long Beach